Research & Teaching Faculty

Default Header Image

THE APPLICATION OF INTEGRAL-EQUATION THEORIES TO FLUIDS OF NONSPHERICAL PARTICLES NEAR A UNIFORM PLANAR WALL

TitleTHE APPLICATION OF INTEGRAL-EQUATION THEORIES TO FLUIDS OF NONSPHERICAL PARTICLES NEAR A UNIFORM PLANAR WALL
Publication TypeJournal Article
Year of Publication1991
AuthorsBerard, DR, Patey, GN
JournalJournal of Chemical Physics
Volume95
Pagination5281-5288
Date PublishedOct
Type of ArticleArticle
ISBN Number0021-9606
KeywordsAQUEOUS-ELECTROLYTE SOLUTIONS, DIPOLAR HARD-SPHERES, ELECTRICAL DOUBLE-LAYER, HYPERNETTED-CHAIN, INFINITE DILUTION, INVARIANT EXPANSION, MEAN, MOLECULAR-SOLVENT MODEL, ORIENTATIONAL, ORNSTEIN-ZERNIKE EQUATION, SPHERICAL MODEL, STRUCTURE
Abstract

A general reduction of the Ornstein-Zernike equation is given for molecular fluids near a planar wall. This allows integral equation approximations such as the hypernetted-chain or reference hypernetted-chain (RHNC) theories to be solved numerically for such systems. Dipolar hard sphere fluids near a hard wall are considered in detail and RHNC solutions are obtained. The results are compared with previous calculations for curved surfaces. The RHNC result for the asymptotic behavior of the wall-solvent pair correlation function at large separations is derived and compared with expressions given by classical continuum theory and by exact analysis.

URL<Go to ISI>://A1991GH35600061